Alert archive / Texas / Gale Warnings in 2017
Gale Warning 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this gale warning at May 3, 2017, 3:19 PM CDT. It took effect at May 4, 2017, 12:00 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2017, 3:19 PM CDT (20:19 UTC)
- In effect from
- May 4, 2017, 12:00 AM CDT
- Expired
- May 4, 2017, 4:27 AM CDT
- In force
- 4 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
578 WHUS74 KCRP 032019 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 319 PM CDT WED MAY 3 2017 ...GALE WARNING IN EFFECT TONIGHT... .A STRONG COLD FRONT WILL BLAST SOUTH ACROSS THE MIDDLE TEXAS COASTAL WATERS TONIGHT WITH STRONG TO VERY STRONG NORTH FLOW AND STEEP HAZARDOUS SEAS RAPIDLY DEVELOPING IN ITS WAKE. FREQUENT GALE FORCE WIND GUSTS ARE EXPECTED IN THE LATE NIGHT AND EARLY MORNING HOURS IN OFFSHORE WATERS WITH SMALL CRAFT ADVISORY CONDITIONS IN BAY WATERS. GMZ250-270-275-040430- /O.UPG.KCRP.GL.A.0002.170504T0300Z-170504T1100Z/ /O.NEW.KCRP.GL.W.0003.170504T0500Z-170504T1300Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 319 PM CDT WED MAY 3 2017 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: BECOMING NORTH SUSTAINED 28 TO 33 KNOTS TONIGHT WITH GUSTS NEAR 40 KNOTS. * WAVES: BUILDING 6 TO 8 FEET NEARSHORE AND 9 TO 12 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ255-040430- /O.NEW.KCRP.GL.W.0003.170504T0500Z-170504T1300Z/ COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- 319 PM CDT WED MAY 3 2017 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY. * WINDS: BECOMING NORTH SUSTAINED 28 TO 33 KNOTS TONIGHT WITH GUSTS NEAR 40 KNOTS. * WAVES: BUILDING 6 TO 8 FEET NEARSHORE AND 9 TO 12 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ230-235-040430- /O.NEW.KCRP.SC.Y.0049.170504T0300Z-170504T1500Z/ BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- 319 PM CDT WED MAY 3 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT THURSDAY. * WINDS: NORTH WIND 20 TO 30 KNOTS. * WAVES/SEAS: SEAS ROUGH TO OCCASIONALLY VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ PZ
2 follow-up statements
530 WHUS74 KCRP 040241 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 941 PM CDT WED MAY 3 2017 ...GALE WARNING IN EFFECT TONIGHT... .A STRONG COLD FRONT WILL BLAST SOUTH ACROSS THE MIDDLE TEXAS COASTAL WATERS TONIGHT WITH STRONG TO VERY STRONG NORTH FLOW AND STEEP HAZARDOUS SEAS RAPIDLY DEVELOPING IN ITS WAKE. FREQUENT GALE FORCE WIND GUSTS ARE EXPECTED IN THE LATE NIGHT AND EARLY MORNING HOURS IN OFFSHORE WATERS WITH SMALL CRAFT ADVISORY CONDITIONS IN BAY WATERS. GMZ250-255-270-275-041100- /O.CON.KCRP.GL.W.0003.170504T0500Z-170504T1300Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 941 PM CDT WED MAY 3 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THURSDAY. * WINDS: BECOMING NORTH SUSTAINED 25 TO 30 KNOTS TONIGHT WITH GUSTS BETWEEN 35 AND 40 KNOTS. * WAVES: BUILDING 6 TO 8 FEET NEARSHORE AND 9 TO 12 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ230-235-041100- /O.CON.KCRP.SC.Y.0049.170504T0300Z-170504T1500Z/ BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- 941 PM CDT WED MAY 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY. * WINDS: NORTH WIND 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES/SEAS: BAYS CHOPPY TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ TMT/PZ
980 WHUS74 KCRP 040927 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 427 AM CDT THU MAY 4 2017 ...STRONG OFFSHORE FLOW WILL CONTINUE TODAY... .STRONG OFFSHORE FLOW AND ELEVATED SEAS WILL CONTINUE TODAY ACROSS THE MIDDLE TEXAS COASTAL WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE COASTAL WATERS. WINDS AND SEAS WILL BEGIN TO DIMINISH BY THIS AFTERNOON. GMZ250-255-270-275-041800- /O.CAN.KCRP.GL.W.0003.000000T0000Z-170504T1300Z/ /O.EXB.KCRP.SC.Y.0049.000000T0000Z-170504T2100Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 427 AM CDT THU MAY 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTH WIND 20 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS. * WAVES: 6 TO 8 FEET OVER THE NEARSHORE WATERS AND 8 TO 10 FEET OVER THE OFFSHORE WATERS. OCCASIONAL HIGHER SEAS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ GMZ230-235-041800- /O.EXT.KCRP.SC.Y.0049.000000T0000Z-170504T2100Z/ BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- 427 AM CDT THU MAY 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * WINDS: NORTH WIND 20 TO 25 KNOTS. * WAVES/SEAS: BAYS CHOPPY TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ TB
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this gale warning went out at May 3, 12:52 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 3, 12:52 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1252 PM CDT Wed May 3 2017
.DISCUSSION...
Continuing to watch approaching cold front and the associated
potential for strong to severe thunderstorms this evening. Main
adjustment so far will be to speed the event up a bit. Looks like
frontal timing from north to south through the region will be more
like 7pm through 10-11pm. Have a very strong CAP over the region
this morning (just launched a special sounding to get an updated
look at the CAP), and that appears to hold through most of the
day. Could be a window between 4 and 7 pm, mainly northeast, where
the CAP could erode and allow thunderstorm development in very
unstable atmosphere. Any storms that would develop in that time
could quickly go strong to severe. Still expect squall line to
move through in the evening ahead of the front, the strongest
activity still most likely northerly Coastal Bend to Victoria
Crossroads.
&&
.AVIATION...
Mainly VFR conditions will be expected this afternoon, though
brief periods of MVFR will be possible at any site. Cold front
moves through this evening with MVFR cigs and the potential for
thunderstorms just ahead of it. Gusty northerly winds will follow
frontal passage with cigs returning to VFR. Moderate winds and
clearing skies on Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 61 82 56 84 60 / 60 0 0 0 0
Victoria 58 79 52 82 55 / 60 0 0 0 0
Laredo 63 87 59 88 63 / 30 0 0 0 0
Alice 60 84 53 86 56 / 60 0 0 0 0
Rockport 62 80 61 82 65 / 60 0 0 0 0
Cotulla 59 87 55 87 59 / 30 0 0 0 0
Kingsville 61 84 54 86 57 / 60 0 0 0 0
Navy Corpus 65 81 64 82 67 / 60 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Watch from 10 PM CDT this evening through late tonight For
the following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
&&
PZ/83...AVIATIONHazardous weather outlook, May 3, 5:58 AM CDT, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 558 AM CDT Wed May 3 2017 TXZ229>234-239>247-041100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 558 AM CDT Wed May 3 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Thunderstorms are possible tonight into Thursday morning. Some of the storms may become strong to possibly severe with strong winds and large hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a slight chance for thunderstorms on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. GMZ230-235-250-255-270-275-041100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 558 AM CDT Wed May 3 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Thunderstorms are possible this evening into Thursday morning. Some of the storms may become strong to possibly severe with strong winds and large hail. Strong winds will occur behind a cold front tonight. A gale watch is in effect for most of the Gulf Waters and a small craft advisory will be needed for the bays. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small craft advisory conditions will continue on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. TB/LB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 9:44 PM CDT | Gale Watch | CRP | 18 hr | |
| May 3, 3:19 PM CDT | Small Craft Advisory | CRP | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.